Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 404, NWS Wichita, KS

August 6, 2008Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 6, 2008, 1:27 PM CDT for Lincoln County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2008, 1:27 PM CDT (18:27 UTC)
Expired
Aug 6, 2008, 2:15 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Lincoln County, KS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 061827
SVRICT
KSC105-061915-
/O.NEW.KICT.SV.W.0404.080806T1827Z-080806T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
127 PM CDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 215 PM CDT.

* AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BARNARD TO ASH GROVE...AND MOVING SOUTHEAST AT 16 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ASH GROVE...BARNARD...BEVERLY...LINCOLN...WESTFALL.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
      3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1827Z 329DEG 14KT 3920 9804 3912 9834

$$

DARMOFAL
4 follow-up statements
000 
WWUS53 KICT 061841
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT WED AUG 6 2008

KSC105-061915-
/O.CON.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
141 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 215 PM CDT...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BARNARD TO 6 MILES SOUTH OF ASH GROVE...MOVING SOUTHEAST AT 18
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LINCOLN BY 200 PM CDT.
  NEAR BEVERLY BY 215 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS. LOCALLY HEAVY RAINFALL IS ALSO 
POSSIBLE.

LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
      3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1841Z 329DEG 14KT 3915 9800 3907 9830

$$

DARMOFAL
000 
WWUS53 KICT 061857
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT WED AUG 6 2008

KSC105-061915-
/O.CON.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
157 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 215 PM CDT...

AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF BARNARD...OR 7 MILES
NORTHEAST OF LINCOLN...MOVING SOUTHEAST AT 19 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BEVERLY BY 210 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS. VERY HEAVY DOWNPOURS OF RAIN CAN 
ALSO BE EXPECTED.

LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
      3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1857Z 315DEG 17KT 3909 9803

$$

DARMOFAL
000 
WWUS53 KICT 061909
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
209 PM CDT WED AUG 6 2008

KSC105-061915-
/O.CON.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
208 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 215 PM CDT...

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF BEVERLY...OR 10 MILES 
EAST OF LINCOLN...MOVING SOUTHEAST AT 21 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BEVERLY BY 210 PM CDT.

LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
      3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1908Z 314DEG 18KT 3906 9796

$$
DARMOFAL
000 
WWUS53 KICT 061915
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT WED AUG 6 2008

KSC105-061925-
/O.EXP.KICT.SV.W.0404.000000T0000Z-080806T1915Z/
LINCOLN KS-
215 PM CDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY HAS EXPIRED...

AT 211 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

HOWEVER GUSTY OUTFLOW WINDS OF 40 TO 50 MPH WILL REMAIN POSSIBLE
ACROSS EASTERN LINCOLN COUNTY UNTIL 230 PM.

LAT...LON 3922 9792 3893 9792 3893 9793 3889 9792
      3886 9794 3886 9832 3922 9843
TIME...MOT...LOC 1915Z 314DEG 18KT 3904 9793

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 12:48 PM CDT, 39 minutes earlier.

Area forecast discussion, Aug 6, 12:48 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1248 PM CDT WED AUG 6 2008

.AVIATION...
FOR THE 18Z TAF SUITE...STATIONARY FRONT ACROSS NORTH CENTRAL
KANSAS AND MESO/OUTFLOW BOUNDARY FROM NORTHERN OKLAHOMA INTO
WEST-CENTRAL KANSAS...WILL BE PRIMARY AND SECONDARY FOCI FOR
RENEWED CONVECTION LATER THIS AFTERNOON AND EVENING. BETTER
CHANCES APPEAR TO BE ACROSS CENTRAL KANSAS...ESPECIALLY LATER
INTO THE EVENING AND OVERNIGHT...SO HAVE INCLUDED A TEMPO
GROUP FOR KRSL/KSLN. OTHERWISE GENERALLY VFR CONDITIONS AWAY
FROM CONVECTION UNTIL 10-12Z...WHEN SOME MVFR CIGS ARE
EXPECTED NORTH OF SOUTHWARD MOVING FRONT AND/OR ENHANCED STORM
SCALE OUTFLOW BOUNDARY EARLY THURSDAY MORNING.

KED

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT WED AUG 6 2008/

UPDATE...

PRECIPITATION HAS BLOSSOMED OVER THE PAST COUPLE HOURS IN THE LOW
LEVEL CONVERGENCE AND DIFFLUENT UPPER FLOW ACROSS NORTHEAST PART
OF FORECAST AREA. ANTICIPATE PRECIPITATION WILL WANE DURING THE
NEXT FEW HOURS AS LOW LEVEL FLOW BECOMES LESS FAVORABLE. UPDATED
FORECAST TO ACCOUNT FOR MORE PRECIPITATION COVERAGE AND CLOUDS
THIS MORNING. SO FAR COMBINATION OF RELATIVELY MOIST LOW LEVELS
HAVE KEPT COLD POOL GENERATION LIMITED...AND MARGINAL LOW LEVEL
LAPSE RATES HAVE KEPT THE STRONGER WINDS FROM REACHING THE SURFACE.
THE EXTENSIVE PRECIPITATION THIS MORNING MAY INCREASE POTENTIAL
FOR STORMS THIS AFTERNOON ALONG RESULTATNT OUTFLOW BOUNDARY. BASED
ON EARLIER MODEL RUNS...THERE WAS GOOD LOW LEVEL LAPSE RATES AND
INSTABILITY FORECAST THIS AFTERNOON ALONG FORECAST AREA BORDER
WITH TOP. THIS COMBINED WITH THE OUTFLOW BOUNDARY COULD RESULT IN
BRIEF TORNADO POTENTIAL DURING PEAK HEATING DUE TO LOW LEVEL
STRETCHING PROCESSES. TORNADO THREAT APPEARED TO BE TOO SLIGHT TO
MENTION IN HAZARDOUS WEATHER OUTLOOK. WILL LET DAY SHIFT REASSESS
THREAT LATER THIS MORNING WHEN IT BECOMES MORE CLEAR WHAT THE
ENVIRONMENT WILL ACTUALLY BE. -HOWERTON

AVIATION...

WILL KEEP THUNDERSTORMS GOING FOR A FEW HOURS INKCNU...WHILE
THREAT IS TOO LOW TO JUSTIFY AT OTHER LOCATIONS. BELIEVE THERE IS
A THREAT LATE THIS AFTERNOON IN KCNU/KSLN/KRSL WHICH COULD ALL BE
IN THE VICINITY OF OUTFLOW BOUNDARY AND FRONT. ANTICIPATE GOOD
COVERAGE OF STORMS FROM MCS TONIGHT...BUT NOT ENTIRELY CLEAR THE
TRACK IT WILL TAKE...AND RESULTANT IMPACT ON AIRPORTS. BEST
CHANCES APPEARS TO AT KRSL/KSLN DURING THE NIGHT AND KCNU JUST
PRIOR TO END OF FORECAST. -HOWERTON

PREV DISCUSSION... /ISSUED 331 AM CDT WED AUG 6 2008/

DISCUSSION...

TODAY:

COMBO OF WARM AIR ADVECTION/CONVERGENCE IN LOW LEVELS HAS KEPT
THUNDERSTORMS GOING ACROSS EASTERN KS DURING THE NIGHT...WHILE CAP
HAS SHOWN ITS STRENGTH WITH ISOLATED STORMS STRUGGLING IN CENTRAL
KS. NOT OVERLY EXCITED ABOUT PRECIPITATION CHANCES DURING THE
DAY WITH RELATIVELY WEAK CONVERGENCE.  WHILE 850MB TEMPERATURES
SLID A BIT FROM YESTERDAY...SEE LITTLE REASON WHY MODEL OUTPUT
STATISTICS ARE THAT MUCH COOLER THAN YESTERDAY.

TONIGHT:

STILL LOOKS FAIRLY CERTAIN THAT STORMS WILL GO IN NORTHWEST KS THIS
EVENING. WHAT IS NOW MORE UNCERTAIN IS IF/WHEN STORMS GO IN THE
VICINITY OF OUTFLOW FROM THIS MORNINGS CONVECTION. MODELS HAVE
SHOWN POOR SKILL THE LAST COUPLE OF DAYS WITH CONVECTION...AND SEE
LITTLE REASON TO BELIEVE THIS ROUND OF MODEL CONVECTION IS
COMPLETELY CORRECT.  ASSUMING STORMS GO IN NORTHWEST KS WOULD
LIKELY MOVE SOUTHEAST IN BAROCLINIC ZONE. THE PROBLEMS ARE THE
NORTH AMERICAN MODEL/GLOBAL FORECAST SYSTEM MODEL SIGNIFICANTLY DIFFER
ON ORIENTATION OF 850MB JET DURING THE NIGHT...AND THAT AT FACE
VALUE IT IS NOT PARTICULARLY BAROCLINIC AND WIND SPEEDS ARE FAIRLY
WEAK. SUSPECT THAT COLD POOL PROCESS WILL OVERCOME THIS...BUT THE
TRACK IS PROBLEMATIC...ESPECIALLY GIVEN THAT A STORM TRACK
SOMEWHERE WILL LIKELY SEE SIGNIFICANT RAINFALL. WILL MENTION
POTENTIAL FOR HEAVY RAIN/SEVERE WEATHER IN HAZARDOUS WEATHER
OUTLOOK.

THU:

PRECIPITATION COULD BE ONGOING AT THE START OF THE PERIOD...AND
SOME CHANCE THAT BOUNDARY COULD BE LINGERING ACROSS SOUTHERN
SECTIONS THU AFTERNOON...ALTHOUGH IF CONVECTION GOES BIG WED
NIGHT...EFFECTIVE BOUNDARY MAY ALREADY BE IN OK.  HAVE TRIMMED
BACK PROBABILITY OF PRECIPITATION ACROSS THE NORTH AND SUSPECT
THAT IT COULD BE TRIMMED EVEN FURTHER. ALSO NIXED PRECIPITATION
AFTER 0000 UTC AS PRECIPITATION SHOULD BE IN OK BY THEN. CLEARING
SKIES SHOULD OVERSPREAD MOST OF THE AREA DURING THE NIGHT. BASED
ON COMBO OF CLOUDS AND 850MB TEMPERATURES...HAVE TRIMMED
TEMPERATURES A BIT.

FRI-TUE:

NO SIGNIFICANT CHANGES THIS PERIOD. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    95  72  85  65 /  20  40  40  10
HUTCHINSON      95  71  83  64 /  20  40  30  10
NEWTON          93  69  83  63 /  20  50  30  10
ELDORADO        93  69  84  63 /  20  40  30  10
WINFIELD-KWLD   96  73  85  66 /  20  30  40  10
RUSSELL         91  67  82  62 /  30  50  20  10
GREAT BEND      94  68  83  61 /  20  50  20  10
SALINA          90  70  83  65 /  40  50  20  10
MCPHERSON       93  71  83  64 /  20  50  20  10
COFFEYVILLE     94  71  86  64 /  20  40  40  10
CHANUTE         91  71  85  64 /  20  50  40  10
IOLA            90  70  85  63 /  20  50  30  10
PARSONS-KPPF    93  72  86  65 /  20  40  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 6, 12:22 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1222 PM CDT WED AUG 6 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071730-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1222 PM CDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF CENTRAL KANSAS AND
THE NORTHERN FLINT HILLS THIS AFTERNOON...WITH A CHANCE OF STORMS
DEVELOPING FURTHER SOUTH ACROSS THE REST OF SOUTH CENTRAL AND
SOUTHEAST KANSAS TOWARD EARLY EVENING. ISOLATED SEVERE STORMS WILL
BE POSSIBLE ACROSS MUCH OF THE AREA LATE THIS AFTERNOON AND EARLY
THIS EVENING...WITH BRIEF BUT DAMAGING DOWN-BURST WIND GUSTS TO
70 MPH.

A MORE ORGANIZED COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP
IN NORTHWEST KANSAS EARLY THIS EVENING AND THEN MOVE SOUTHEAST
ACROSS THE AREA TONIGHT. THE CHANCE FOR SEVERE WEATHER WILL RESIDE
FOR AREAS MAINLY NORTH OF A KINGMAN TO WINFIELD TO SEDAN LINE. THE
PRIMARY RISKS WILL BE LOCALLY DAMAGING WIND GUSTS TO 60 MPH WITH
HEAVY RAINFALL ALSO POSSIBLE.

HEAT INDICES WILL CLIMB TO AROUND 100 ACROSS PARTS OF SOUTH CENTRAL
AND SOUTHEAST KANSAS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS COULD LINGER ON THURSDAY MORNING...ESPECIALLY SOUTH
OF HIGHWAY 54...HOWEVER THESE ARE NOT EXPECTED TO BE SEVERE.
THERE IS A CHANCE THAT STORMS COULD REDEVELOP THURSDAY
AFTERNOON...MAINLY NEAR THE OKLAHOMA BORDER. THESE STORMS MAY BE
STRONG TO SEVERE.

THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY NIGHT THROUGH TUESDAY
ACROSS PARTS OF THE AREA. STORMS MAY BE STRONG DURING THIS PERIOD.
HOWEVER THERE IS TOO MUCH UNCERTAINTY TO DETERMINE THE THREAT FOR
ORGANIZED SEVERE THUNDERSTORMS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON
AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/HOWERTON

In the hours before

Local storm report, Aug 6, 7:35 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 AM CDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 AM     HEAVY RAIN       6 N EL DORADO           37.91N 96.86W
08/06/2008  M2.00 INCH       BUTLER             KS   EMERGENCY MNGR

            2 INCHES OF RAIN HAS FALLEN FROM 630AM TO 730AM.

&&

JMB
Special weather statement, Aug 6, 8:26 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
826 AM CDT WED AUG 6 2008

KSZ033-048-061430-
ELLSWORTH-LINCOLN-
826 AM CDT WED AUG 6 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND LINCOLN COUNTIES...

AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 8 MILES SOUTHWEST OF
LINCOLN...AND MOVING EAST AT 16 MPH.

PONDING OF WATER ON ROADS SHOULD BE EXPECTED.  DIME SIZE HAIL...AND
WINDS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KRC
Local storm report, Aug 6, 8:30 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
830 AM CDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            2 N CHANUTE             37.70N 95.46W
08/06/2008                   NEOSHO             KS   LAW ENFORCEMENT

            AT 230TH RD AND ELK ROAD THERE IS 2 TO 3 INCHES OF WATER
            OVER THE ROAD.

&&

JMB
Local storm report, Aug 6, 8:31 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
831 AM CDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            SE SALINA               38.82N 97.62W
08/06/2008                   SALINE             KS   TRAINED SPOTTER

            1 INCH OF RAIN FELL BETWEEN 725 AND 805AM. MINOR STREET
            FLOODING.

&&

JMB
Special weather statement, Aug 6, 1:09 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 PM CDT WED AUG 6 2008

KSZ033-061845-
LINCOLN-
109 PM CDT WED AUG 6 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LINCOLN COUNTY...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF BARNARD TO 5 MILES SOUTH OF HUNTER...AND MOVING
SOUTHEAST AT 21 MPH.

RAINFALL RATES UP TO ONE AND A HALF INCHES PER HOUR CAN BE
EXPECTED. GUSTY OUTFLOW WINDS OF 40 TO TO 50 MPH WILL ALSO BE
POSSIBLE WITH THESE STORMS.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:06 PM CDTSevere Thunderstorm WarningICTHarper, Sumner54 min
Aug 5, 8:13 PM CDTSevere Thunderstorm WarningICTKingman34 min
Aug 6, 3:39 AM CDTAreal Flood WarningICTAllen6 hr
Aug 6, 5:08 AM CDTAreal Flood WarningICTMcPherson5 hr
Aug 6, 5:14 AM CDTAreal Flood WarningICTChase6 hr
Aug 6, 6:24 AM CDTAreal Flood WarningICTWoodson6 hr
Aug 6, 6:27 AM CDTAreal Flood WarningICTMarion6 hr
Aug 6, 7:30 AM CDTAreal Flood WarningICTNeosho, Wilson6 hr
Aug 6, 7:38 AM CDTAreal Flood WarningICTButler, Greenwood5 hr
Aug 6, 2:57 PM CDTRiver Flood WarningICTSaline7 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.